Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

July 10, 2020Wilkinson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 10, 2020, 6:21 PM EDT for Wilkinson County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2020, 6:21 PM EDT (22:21 UTC)
Expired
Jul 10, 2020, 6:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Wind
50

County Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 24 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
627 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

367 
WWUS82 KFFC 102221
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Fri Jul 10 2020
 
GAZ072-073-083-084-102245-
Wilkinson GA-Baldwin GA-Jones GA-Twiggs GA-
621 PM EDT Fri Jul 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...SOUTHERN
BALDWIN...SOUTHEASTERN JONES AND NORTHERN TWIGGS COUNTIES UNTIL 645
PM EDT...

At 621 PM EDT...a strong thunderstorm was over Mountain Springs, or
10 miles southeast of Gray...moving east at 10 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Irwinton, Gordon, Ivey, McIntyre, Mountain Springs and Coopers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3287 8346 3294 8345 3303 8313 3276 8315
TIME...MOT...LOC 2221Z 273DEG 10KT 3291 8340 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:50 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 10, 2:50 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
250 PM EDT Fri Jul 10 2020

.SHORT TERM /Tonight through Saturday Night/...

Northwesterly flow persists across the region as an upper level
trough shifts east over the Mid Atlantic region and Tropical
Storm Fay continues to push northward along the mid-Atlantic coast
and into New England. Weak impulses continue to traverse the
northwest upper flow across the forecast area. With ample moisture
remaining in place over the area, scattered diurnally driven
convection is ongoing across north and central Georgia, with the
greatest thunderstorm chances expected in the mid to late
afternoon today before diminishing in the evening hours. However,
rain chances are a little lower than the previous several days,
with the highest PoPs in the 30-40 percent range. While widespread
severe weather is not expected, a few storms could become strong,
and capable of producing gusty winds, locally heavy rain, and
frequent lightning.

Model guidance continues to indicate a drier airmass setting up over
the area beginning this evening and through the remainder of the
period. This drier air will keep rain chances to a minimum on
Saturday and keep mostly clear to clear skies during the overnight
hours, allowing for cooler than normal low temperatures over north
Georgia. In contrast, High temperatures of 1-4 degrees above normal,
in the low 90s in north Georgia and mid 90s in central Georgia, are
expected this afternoon and Saturday afternoon. Dewpoints today are
furthermore in the mid to upper 70s as a result of deep moisture
over the area. As a result, heat indices are climbing into the 100-
105 range across the majority of our area this afternoon. In spite
of above average temperatures again on Saturday, drier conditions
will serve to mitigate heat index concerns.

King

.LONG TERM /Sunday through Friday/...

At this point, models are suggesting that an MCS is likely over the
SE at some point on Sunday into Monday. Both the SPC and local model
guidance suggest that the severe parameters that support a favorable
environment for such a system have remained in place. Mid level
lapse rates still range from 7 to 7.5 C/KM and strong daytime
heating combined with some decent bulk shear in NW Georgia are
enough to place us in a Marginal Risk for Sunday.

By Tuesday, the ridge in the SW begins to move East and we begin to
flatten out, taking on a more westerly flow. Some strong ridging
brings in abundant dry air aloft which will shut down afternoon
thunderstorms for most of Wednesday and Thursday afternoon. By
Friday though, high pressure settles over us and the flow becomes
zonal. With the moisture return and no steering pulse convection
should start up again and continue into next weekend.

The heat will continue through the rest of the forecast period.
Temperatures in the low to mid 90s climbing into the mid 90s across
the entire CWA by late next week. Widespread heat indices in the low
100s will be likely

Vaughn

&&

.AVIATION...
18Z Update...
A SCT-BKN cu field at 030-040 is in place across north and central
Georgia and is expected to persist through the afternoon hours
today. Scattered convection has begun to develop and is expected to
increase in coverage in the mid to late afternoon. A TEMPO for TSRA
has been introduced at the metro ATL sites from 19-23Z. Some MVFR
ceilings are also possible where thunderstorms occur. W to NW winds
through the period will start out at 5-8 kts before increasing to 9-
13 kts across the area on Saturday afternoon after 16Z.

//ATL Confidence...18Z Update...
Medium confidence on the timing and coverage of TSRA
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  94  69  95 /  20   0   0  30
Atlanta         71  92  71  92 /  20   0   5  40
Blairsville     65  85  64  85 /  30   0   5  50
Cartersville    69  92  68  92 /  20   0   5  40
Columbus        75  95  72  98 /  10   0   5  40
Gainesville     70  90  69  91 /  20   0   5  40
Macon           74  95  70  96 /  20   0   0  30
Rome            69  92  69  92 /  10   0  10  50
Peachtree City  71  92  69  95 /  20   0   5  40
Vidalia         76  96  73  98 /  30  10   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....Vaughn
AVIATION...King
Hazardous weather outlook, Jul 10, 11:49 AM EDT, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1149 AM EDT Fri Jul 10 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1149 AM EDT Fri Jul 10 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected over north and central Georgia
this afternoon and evening. A few storms will be strong with
gusty winds, frequent lightning and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated thunderstorms are possible over portions of central
Georgia, east and south of Macon, Saturday afternoon and early
evening.

Scattered afternoon and evening thunderstorms are expected
Sunday. A few storms will be strong to severe with strong to
damaging winds, frequent lightning and locally heavy rainfall

Isolated to scattered thunderstorms are expected Monday through
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jul 10, 5:19 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     3 SE CANTON             34.21N  84.46W
07/10/2020                   CHEROKEE           GA   PUBLIC

            TREE REPORTED DOWN BLOCKING DRIVEWAY ALONG TOM HULSEY
            DRIVE.

&&

EVENT NUMBER FFC2000880

LUSK
Local storm report, Jul 10, 5:28 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     2 NE STATHAM            33.98N  83.57W
07/10/2020                   BARROW             GA   PUBLIC

            PUBLIC REPORTED DAMAGE TO WOODEN PLAYSET AND TRAMPOLINE
            ALONG WITH TREE LIMBS DOWN AROUND YARD.

&&

EVENT NUMBER FFC2000881

DJN
Special weather statement, Jul 10, 5:34 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT Fri Jul 10 2020

GAZ072-102200-
Jones GA-
534 PM EDT Fri Jul 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR JONES COUNTY UNTIL 600 PM EDT...

At 534 PM EDT...a strong thunderstorm was over Round Oak, or 8 miles
northwest of Gray...moving southeast at 25 mph.

  HAZARD...40 to 50 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gray, Postell, James, Bradley, Wayside, Haddock, Round Oak,
Greenberry Crossroads, Clinton and Jarrell Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3302 8373 3303 8372 3307 8376 3315 8370
      3315 8366 3310 8341 3296 8337 3288 8353
TIME...MOT...LOC 2134Z 294DEG 22KT 3309 8366

WIND...50MPH
Special weather statement, Jul 10, 6:17 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
617 PM EDT Fri Jul 10 2020

GAZ047>049-059-102245-
Morgan GA-Walton GA-Jasper GA-Newton GA-
617 PM EDT Fri Jul 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...SOUTHERN
WALTON...NORTHEASTERN JASPER AND NORTHEASTERN NEWTON COUNTIES UNTIL
645 PM EDT...

At 617 PM EDT...a strong thunderstorm was over Brick Store, or near
Covington...moving southeast at 25 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Covington, Madison, Social Circle, Rutledge, Newborn, Mansfield,
Shady Dale, Farrar, Starrsville and Brick Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3344 8352 3343 8353 3341 8354 3335 8358
      3357 8387 3369 8380 3361 8340
TIME...MOT...LOC 2217Z 294DEG 20KT 3360 8376

WIND...50MPH
Special weather statement, Jul 10, 6:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Fri Jul 10 2020

GAZ038-039-051-102245-
Taliaferro GA-Wilkes GA-Oglethorpe GA-
619 PM EDT Fri Jul 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...WILKES AND SOUTHERN
OGLETHORPE COUNTIES UNTIL 645 PM EDT...

At 619 PM EDT...a strong thunderstorm was over Philomath, or 11 miles
southeast of Lexington...moving southeast at 20 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Washington, Tignall, Rayle, Sharon, Ficklin, Lundberg, Newtown,
Danburg, Rocky Creek Fire Dept., Celeste, Raytown, Philomath, Sandy
Cross and Carters Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3364 8266 3353 8280 3374 8304 3387 8298
      3389 8263
TIME...MOT...LOC 2219Z 298DEG 17KT 3376 8296

WIND...50MPH
Special weather statement, Jul 10, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Fri Jul 10 2020

GAZ072-073-083-084-102245-
Wilkinson GA-Baldwin GA-Jones GA-Twiggs GA-
621 PM EDT Fri Jul 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...SOUTHERN
BALDWIN...SOUTHEASTERN JONES AND NORTHERN TWIGGS COUNTIES UNTIL 645
PM EDT...

At 621 PM EDT...a strong thunderstorm was over Mountain Springs, or
10 miles southeast of Gray...moving east at 10 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Irwinton, Gordon, Ivey, McIntyre, Mountain Springs and Coopers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3287 8346 3294 8345 3303 8313 3276 8315
TIME...MOT...LOC 2221Z 273DEG 10KT 3291 8340

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:10 PM EDTSpecial Weather StatementFFCHenry35 min
Jul 9, 8:32 PM EDTSpecial Weather StatementFFCUpson28 min
Jul 10, 3:13 PM EDTSpecial Weather StatementFFCDooly32 min
Jul 10, 3:27 PM EDTSpecial Weather StatementFFCHall33 min
Jul 10, 3:45 PM EDTSpecial Weather StatementFFCDooly30 min
Jul 10, 3:46 PM EDTSpecial Weather StatementFFCCherokee29 min
Jul 10, 4:00 PM EDTSevere Thunderstorm WarningFFCCherokee, Fulton30 min
Jul 10, 4:05 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter40 min
Jul 10, 4:23 PM EDTSpecial Weather StatementFFCCrawford37 min
Jul 10, 4:31 PM EDTSpecial Weather StatementFFCGwinnett29 min
Jul 10, 4:39 PM EDTSpecial Weather StatementFFCButts36 min
Jul 10, 5:00 PM EDTSpecial Weather StatementFFCClarke, Oconee30 min
Jul 10, 5:34 PM EDTSpecial Weather StatementFFCJones26 min
Jul 10, 6:17 PM EDTSpecial Weather StatementFFCMorgan28 min
Jul 10, 6:19 PM EDTSpecial Weather StatementFFCWilkes26 min
Jul 10, 6:39 PM EDTSevere Thunderstorm WarningFFCWilkes36 min
Jul 10, 6:41 PM EDTSpecial Weather StatementFFCJasper, Newton34 min
Jul 10, 6:48 PM EDTSevere Thunderstorm WarningFFCJasper, Newton27 min
Jul 10, 7:23 PM EDTSpecial Weather StatementFFCGreene37 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.